Alert archive / Nevada / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Feb 3, 2008, 4:19 PM PST for Clark County, Nevada. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2008, 4:19 PM PST (00:19 UTC)
- Expired
- Feb 3, 2008, 5:00 PM PST
- In force
- 41 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 127 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 4:30 PM PST | TSTM WND GST 75 | Mesquite, NV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.3 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 124 kt
- 0-1 km storm-relative helicity
- 567 m²/s²
- 0-3 km storm-relative helicity
- 695 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 040022 SVRVEF NVC003-040100- /O.NEW.KVEF.SV.W.0001.080204T0019Z-080204T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 419 PM PST SUN FEB 3 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 500 PM PST. * AT 407 PM PST...A TRAINED WEATHER SPOTTER IN MESQUITE REPORTED A SEVERE THUNDERSTORM PRODUCING WINDS GUSTING TO 59 MPH. THIS STORM WAS JUST NORTH OF BUNKERVILLE AND MESQUITE...AND WAS MOVING SOUTH AT 20 MPH AND WILL LIKELY CONTINUE TO PRODUCE WIND GUSTS AROUND 60 MPH THROUGH 500 PM PST. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN CLARK COUNTY AROUND 430 PM PST... RURAL EASTERN CLARK COUNTY AROUND 500 PM PST. LAT...LON 3684 11405 3649 11405 3649 11442 3684 11441 TIME...MOT...LOC 0019Z 344DEG 19KT 3670 11414 $$
2 follow-up statements
000 WWUS55 KVEF 040041 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 440 PM PST SUN FEB 3 2008 NVC003-040100- /O.CON.KVEF.SV.W.0001.000000T0000Z-080204T0100Z/ CLARK NV- 440 PM PST SUN FEB 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PST FOR NORTHEASTERN CLARK COUNTY... AT 430 PM PST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES SOUTH OF BUNKERVILLE... MOVING SOUTH AT 20 MPH. WIND GUSTS AS HIGH AS 75 MPH HAVE BEEN REPORTED IN MESQUITE WITH THIS STORM. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHEAST CLARK COUNTY. LAT...LON 3684 11405 3649 11405 3649 11442 3684 11441 TIME...MOT...LOC 0040Z 344DEG 19KT 3659 11410 $$ JH
000 WWUS55 KVEF 040056 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 455 PM PST SUN FEB 3 2008 NVC003-040105- /O.EXP.KVEF.SV.W.0001.000000T0000Z-080204T0100Z/ CLARK NV- 455 PM PST SUN FEB 3 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY EXPIRES AT 500 PM PST... THE THUNDERSTORM WHICH PRODUCED WIND GUSTS TO 75 MPH IN MESQUITE HAS DIMINISHED AND MOVED SOUTH OF THE AREA. LAT...LON 3684 11405 3649 11405 3649 11442 3684 11441 TIME...MOT...LOC 0055Z 344DEG 19KT 3651 11407 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 3:20 PM PST, 59 minutes earlier.
Area forecast discussion, Feb 3, 3:20 PM PST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PST SUN FEB 3 2008
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL EXIT THE AREA TONIGHT
BUT RAIN AND SNOW SHOWERS AND STRONG WINDS WILL LINGER INTO THE
EVENING. DRY AND COOL NORTHWEST FLOW WILL DEVELOP BEHIND THE STORM
SYSTEM MONDAY AND WILL PERSIST THROUGH MID WEEK. TEMPERATURES WILL
REMAIN BELOW NORMAL.
&&
.SHORT TERM...QUITE THE POWERFUL STORM MOVING THROUGH THE AREA TODAY
AS HEAVY SNOW HAS BEEN OBSERVED IN THE SIERRA...LINCOLN COUNTY AND
SPRING MOUNTAINS WITH WIND GUSTS OVER 70 MPH IN SAN BERNARDINO
COUNTY. FOR THE MOST PART THE WINTER STORM WARNINGS AND HIGH WIND
WARNINGS AND ADVISORIES HAVE BEEN VERIFYING. THE EXCEPTION IS THE
HIGH WIND WARNING FOR THE OWENS VALLEY AND HAVE CANCELLED THAT.
ALLOWING WINTER STORM WARNING FOR THE SIERRA TO EXPIRE ON SCHEDULE
AT 4 PM AS THINGS HAVE BEEN WINDING DOWN THERE. ALLOWING THE WINTER
STORM WARNING FOR LINCOLN COUNTY TO EXPIRE AT 4 PM AS THE BAND OF
HEAVY SNOW WILL SHIFT SOUTH OF THERE SHORTLY AFTER 4 PM. BECAUSE OF
THIS BAND...HAVE EXTENDED THE WINTER STORM WARNING FOR THE SHEEP
RANGE AND SPRING MOUNTAINS UNTIL 7 PM AND THE WINTER STORM WARNING
FOR MOHAVE COUNTY UNTIL 5 AM MST MONDAY. THIS BAND OF PRECIPITATION
HAS BEEN PRODUCING SOME LIGHTNING AND PORTIONS OF CLARK AND MOHAVE
COUNTY WILL SEE A FEW THUNDERSTORMS THIS EVENING. PRECIPITATION
CHANCES WILL BE DECREASING OVERNIGHT EXCEPT FOR EASTERN MOHAVE
COUNTY AND WINDS WILL ALSO DECREASE BEHIND A COLD FRONT MOVING
THROUGH THE AREA. DRY BUT COOL NORTHERLY FLOW DEVELOPS BEHIND THIS
STORM ON MONDAY WHICH WILL PERSIST THROUGH MONDAY NIGHT.
TEMPERATURES WILL REMAIN BELOW NORMAL MONDAY.
.LONG TERM...LITTLE CHANGE MADE TO THE EXTENDED GRIDS WITH NO
SIGNIFICANT WEATHER EXPECTED. A TROUGH OF LOW PRESSURE WILL SLIDE
NORTHEAST OF THE FORECAST AREA ON WEDNESDAY WITH RIDGING BUILDING IN
BEHIND. THIS WILL LEAVE THE AREA UNDER DRY NORTHWESTERLY FLOW...AND
AS HEIGHTS BUILD BY THE END OF THE WEEK...DAYTIME MAX TEMPERATURES
SHOULD BE BACK UP TO OR SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...FOR MCCARRAN...STRONG SOUTHWEST WINDS WILL CONTINUE
ACROSS THE VALLEY THE REST OF TODAY WITH ISOLATED GUSTS ABOVE
40 KTS POSSIBLE. CLOUD COVERAGE WILL REMAIN VFR FOR THE REST OF THE
AFTERNOON...WITH SHOWER ACTIVITY REMAINING ISOLATED TO SURROUNDING
MOUNTAIN RANGES FOR THE MOST PART. ISOLATED SHOWER ACTIVITY IS
POSSIBLE AT KLAS...WITH ASSOCIATED LOWER CIGS...BUT WILL REMAIN ON
THE LIGHT SIDE. WEATHER WILL CLEAR OUT DURING THE EVENING...AS THE
SYSTEM PUSHES TO THE EAST. NORTHERLY WINDS WILL DEVELOP EARLY MONDAY
MORNING AND CONTINUE THROUGHOUT THE DAY...WITH GUSTS AROUND 25KTS
EXPECTED.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STRONG STORM SYSTEM MOVING ACROSS THE FORECAST AREA
IS RESULTING IN VALLEY RAIN / MOUNTAIN SNOW ACROSS
LINCOLN...CLARK...AND MOHAVE COUNTIES. FAIRLY WIDESPREAD CIGS AOB
5K FEET EXPECTED OBSCURING AREA MTNS. SOME AREAS WILL EXPERIENCE
CIGS LESS THEN 2KFT IN SHOWER ACTIVITY. STRONG SOUTHWEST WINDS WILL
SHIFT TO THE NORTH AS THE ASSOCIATED COLD FRONT PASSES ACROSS THE
AREA FROM NORTHWEST TO THE SOUTHEAST.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 7 PM PST THIS EVENING FOR NVZ018-019.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR NVZ016-017-020>022.
AZ...WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR AZZ003-036.
WINTER STORM WARNING UNTIL 5 AM MST MONDAY FOR AZZ001-003.
CA...WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ522.
HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING FOR CAZ523>526.
&&
HARRISON/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 3, 3:46 AM PST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 346 AM PST SUN FEB 3 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-040000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 346 AM PST SUN FEB 3 2008 /446 AM MST SUN FEB 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY AND TONIGHT RESULTING IN LOCALLY HEAVY SNOW IN THE MOUNTAINS AND WIDESPREAD RAIN IN THE VALLEYS THROUGH MUCH OF THIS EVENING. THE STORM IS EXPECTED TO MOVE EAST TONIGHT...FOR IMPROVING CONDITIONS. WINTER STORM WARNINGS REMAIN IN EFFECT ABOVE 5000 FEET FOR THE SOUTHERN SIERRA...AS WELL AS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. IN ADDITION TO THE SNOW...STRONG AND GUSTY WINDS WILL LIKELY BE SEEN OVER THE HIGHER ELEVATIONS...AND ALSO ACROSS THE MOJAVE DESERT OF SAN BERNARDINO COUNTY WHERE WIND GUSTS TO BETWEEN 60 AND 70 MPH ARE EXPECTED BY THIS AFTERNOON. THE PRECIPITATION WILL DECREASE FROM THE WEST THIS EVENING AND THEN END OVERNIGHT AS THE STORM MOVES TO THE EAST. AT THE SAME TIME THE WINDS WILL BE DECREASING AFTER THE COLD FRONT MOVES ACROSS THE AREA...WHICH IS EXPECTED TO BE BY LATE EVENING ACROSS M0ST OF THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.
In the hours before
Local storm report, Feb 3, 12:01 PM PST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1201 PM PST SUN FEB 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM SNOW MT. CHARLESTON 36.28N 115.62W
02/03/2008 M0.0 INCH CLARK NV FIRE DEPT/RESCUE
4 INCHES OF SNOWFALL,SNOWING, AND WINDY
0700 AM SNOW N COLORADO CITY 36.99N 112.98W
02/03/2008 M0.0 INCH MOHAVE AZ TRAINED SPOTTER
1 INCH OF SNOW, SNOWING PRETTY HARD, WINDY
0920 AM NON-TSTM WND GST 2 SW DOLAN SPRINGS 35.58N 114.29W
02/03/2008 E40 MPH MOHAVE AZ TRAINED SPOTTER
WINDS GUSTING ABOUT 40+
0800 AM NON-TSTM WND GST ECHO BAY 36.32N 114.41W
02/03/2008 E50 MPH CLARK NV COUNTY OFFICIAL
1000 AM NON-TSTM WND GST 1 N YUCCA VALLEY 34.13N 116.43W
02/03/2008 M71 MPH SAN BERNARDINO CA TRAINED SPOTTER
1053 AM NON-TSTM WND GST NORTH LAS VEGAS AIRPORT 36.21N 115.20W
02/03/2008 M47 MPH CLARK NV ASOS
1130 AM NON-TSTM WND GST 5 NNE YUCCA VALLEY 34.19N 116.40W
02/03/2008 M102 MPH SAN BERNARDINO CA TRAINED SPOTTER
SUSTAINED 50-60 MPH...MEASURED FROM ROOFTOP WIND SENSOR
1130 AM TSTM WND GST 5 NNE YUCCA VALLEY 34.19N 116.40W
02/03/2008 E102 MPH SAN BERNARDINO CA TRAINED SPOTTER
&&
LINDAMANLocal storm report, Feb 3, 12:01 PM PST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1201 PM PST SUN FEB 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM SNOW MT. CHARLESTON 36.28N 115.62W
02/03/2008 M0.0 INCH CLARK NV FIRE DEPT/RESCUE
4 INCHES OF SNOWFALL,SNOWING, AND WINDY
0700 AM SNOW N COLORADO CITY 36.99N 112.98W
02/03/2008 M0.0 INCH MOHAVE AZ TRAINED SPOTTER
1 INCH OF SNOW, SNOWING PRETTY HARD, WINDY
0920 AM NON-TSTM WND GST 2 SW DOLAN SPRINGS 35.58N 114.29W
02/03/2008 E40 MPH MOHAVE AZ TRAINED SPOTTER
WINDS GUSTING ABOUT 40+
0800 AM NON-TSTM WND GST ECHO BAY 36.32N 114.41W
02/03/2008 E50 MPH CLARK NV COUNTY OFFICIAL
1000 AM NON-TSTM WND GST 1 N YUCCA VALLEY 34.13N 116.43W
02/03/2008 M71 MPH SAN BERNARDINO CA TRAINED SPOTTER
1053 AM NON-TSTM WND GST NORTH LAS VEGAS AIRPORT 36.21N 115.20W
02/03/2008 M47 MPH CLARK NV ASOS
1130 AM NON-TSTM WND GST 5 NNE YUCCA VALLEY 34.19N 116.40W
02/03/2008 M102 MPH SAN BERNARDINO CA TRAINED SPOTTER
SUSTAINED 50-60 MPH...MEASURED FROM ROOFTOP WIND SENSOR
&&
LINDAMANLocal storm report, Feb 3, 2:33 PM PST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
233 PM PST SUN FEB 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM NON-TSTM WND GST DAGGETT 34.86N 116.88W
02/03/2008 E68 MPH SAN BERNARDINO CA ASOS
SUSTAINED 48 KT
1200 PM SNOW PIOCHE 37.93N 114.45W
02/03/2008 M3.0 INCH LINCOLN NV LAW ENFORCEMENT
SNOWING MODERATELY...STRONG WINDS
1200 PM SNOW MT. CHARLESTON 36.28N 115.62W
02/03/2008 E6.0 INCH CLARK NV FIRE DEPT/RESCUE
SNOWING LIGHTLY...WINDY
1200 PM SNOW KINGMAN 35.21N 114.03W
02/03/2008 E0.0 INCH MOHAVE AZ LAW ENFORCEMENT
LIGHT SNOW HUALAPAIS
1200 PM SNOW 4 NNE ASPENDELL 37.29N 118.56W
02/03/2008 E12.0 INCH INYO CA CO-OP OBSERVER
WINDY
0800 AM SNOW 1 N PIOCHE 37.94N 114.46W
02/03/2008 M6.0 INCH LINCOLN NV TRAINED SPOTTER
LESS THAN 1/4 MI VISIBILITY
0800 AM SNOW 1 N PANACA 37.79N 114.38W
02/03/2008 M10.0 INCH LINCOLN NV TRAINED SPOTTER
LESS THAN 1/8 MI VISIBILITY IN TOWN...6 TO 10 INCHES ON
ROADS IN MOUNTAINS
0110 PM NON-TSTM WND DMG KINGMAN 35.21N 114.03W
02/03/2008 MOHAVE AZ TRAINED SPOTTER
LARGE METAL DUMPSTER BLWON OVER BY WIND
1253 PM NON-TSTM WND GST NORTH LAS VEGAS AIRPORT 36.21N 115.20W
02/03/2008 M52 MPH CLARK NV ASOS
1253 PM NON-TSTM WND DMG DAGGETT 34.86N 116.88W
02/03/2008 SAN BERNARDINO CA BROADCAST MEDIA
LARGE TREE BLOWN OVER
&&
LINDAMANNearby
Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.